Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 77, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 30, 2019, 8:58 AM CDT for Grant County, Minnesota. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 8:58 AM CDT (13:58 UTC)
- Expired
- Jun 30, 2019, 9:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, MN
The radar
The Aberdeen radar (KABR), 200 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:00 AM CDT | HAIL 1 | 6 W Hoffman, MN | LARGE HAIL FELL FOR A COUPLE OF MINUTES IN VERY HEAVY RAIN. HAIL WAS PRETTY SOFT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3310 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
957
WUUS53 KFGF 301358
SVRFGF
MNC051-301430-
/O.NEW.KFGF.SV.W.0077.190630T1358Z-190630T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
858 AM CDT Sun Jun 30 2019
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Southeastern Grant County in west central Minnesota...
* Until 930 AM CDT.
* At 858 AM CDT, a severe thunderstorm was located near Barrett, or
32 miles south of Fergus Falls, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Barrett around 905 AM CDT.
Hoffman around 910 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4590 9606 4594 9577 4593 9576 4576 9576
4576 9603
TIME...MOT...LOC 1358Z 264DEG 28KT 4582 9594
HAIL...1.00IN
WIND...60MPH
$$
Hopkins1 follow-up statement
623
WWUS53 KFGF 301422
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
922 AM CDT Sun Jun 30 2019
MNC051-301431-
/O.EXP.KFGF.SV.W.0077.000000T0000Z-190630T1430Z/
Grant MN-
922 AM CDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY WILL
EXPIRE AT 930 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail is still possible with this
thunderstorm.
LAT...LON 4590 9606 4594 9577 4593 9576 4576 9576
4576 9603
TIME...MOT...LOC 1421Z 264DEG 28KT 4584 9569
$$
HopkinsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:20 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 30, 7:20 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 720 AM CDT Sun Jun 30 2019 .UPDATE... Issued at 720 AM CDT Sun Jun 30 2019 Adjustments made to account for shower/storm redevelopment in our south. Confidence is low on coverage, but region of steep mid level lapse rates/good instability ahead of cold front still supports possible strong to isolated severe storm development across southeast ND or west central MN. Still expect this axis to shift south this morning, but there may be enough lingering instability through the early evening for low end severe threat. Best shear/instability is actually this morning. && .SHORT TERM...(Today and tonight) Issued at 344 AM CDT Sun Jun 30 2019 Early this morning: MCS just within our eastern CWA border with isolated activity extending east along theta-e gradient supported by LLJ. Transition of LLJ underway placing favorable region of forcing further east and CAMs starting to better reflect current timing. Expect most of this activity to shift east of our CWA with the next few hours and main instability axis eventually shift south as cold front moves over our CWA. Today-Tonight: this front may stall just south of our CWA and there may be enough lingering forcing/instability to support redevelopment. Better signal/parameters are further south, so while a strong/marginally severe storm can't be ruled out later this afternoon/evening confidence is not high. Despite cold frontal passage air mass will still support above normal temps and ironically due to clearing we will actually be warmer than yesterday (when convection busted our potentially hot day). .LONG TERM...(Monday through Saturday) Issued at 344 AM CDT Sun Jun 30 2019 Series of large mid-upper lows track north of International Border keep lower heights in place through the later periods and shortwave troughs/reinforcing cold fronts should bring temps back to seasonal normals in upper 70s/lower 80s (maybe below normal a few days). This pattern will remain unsettled, with low confidence in coverage/impacts due to the variable nature of shortwaves and depiction of details run-run between models. It's hard to have confidence in thunderstorm coverage, much less severe potential. Monday night-Tuesday morning now shown with stronger forcing potential with fropa, but a little less instability/shear than depicted with this shortwave trough passage yesterday when Tuesday- Tuesday night looked a little better for severe. Current guidance does show better instability/shear now on Thursday (July 4), but that's a new trend and things could change. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 720 AM CDT Sun Jun 30 2019 There has been pockets of fog and stratus briefly reducing flight conditions in northwest MN impacting KTVF and BJI, but with daytime beating getting underway this should burn off with VFR prevailing by 14Z. Showers/thunderstorms beginning to develop again in west central MN and additional shower/storm chances will continue south of Highway 10 through the afternoon/early evening. Low confidence in impacts at terminals, so mention was left out of TAFs. Winds will remain light generally from the northwest 10 mph or less. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...DJR SHORT TERM...DJR LONG TERM...DJR AVIATION...DJR
Hazardous weather outlook, Jun 30, 5:06 AM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 506 AM CDT Sun Jun 30 2019 MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-054-011015- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh County- 506 AM CDT Sun Jun 30 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight A few thunderstorms can't be ruled out across eastern North Dakota and northwest Minnesota this afternoon and evening. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will be thunderstorm chances on and off throughout much of the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ029>032-040-NDZ049-052-053-011015- Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Ransom- Sargent-Richland- 506 AM CDT Sun Jun 30 2019 This hazardous weather outlook is for portions of eastern North Dakota and west central Minnesota. .DAY ONE...Today and Tonight Scattered thunderstorms may redevelop this afternoon and evening south of Highway 10 in far southeast North Dakota and west central Minnesota. A severe storm can't be ruled out, with hail to 1 inch and winds to 60 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will be thunderstorm chances on and off throughout much of the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 30, 3:12 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
312 AM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM HAIL 2 NE LAVINIA 47.54N 94.78W
06/30/2019 E0.75 INCH Beltrami MN PUBLIC
&&
BPLocal storm report, Jun 30, 3:17 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
317 AM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM HAIL 2 SE ROSBY 47.40N 94.78W
06/30/2019 E0.75 INCH Hubbard MN LAW ENFORCEMENT
PEA TO DIME SIZE HAIL AND GUSTY SUB SEVERE WINDS
&&
BPLocal storm report, Jun 30, 5:02 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND FORKS ND
502 AM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM HAIL 2 SE ROSBY 47.40N 94.78W
06/30/2019 E0.75 INCH HUBBARD MN LAW ENFORCEMENT
PEA TO DIME SIZE HAIL AND GUSTY SUB SEVERE
WINDS.
0241 AM HAIL 2 NE LAVINIA 47.54N 94.78W
06/30/2019 E0.75 INCH BELTRAMI MN PUBLIC
&&Special weather statement, Jun 30, 7:53 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
753 AM CDT Sun Jun 30 2019
MNZ024-028-031-032-301330-
Wadena MN-East Otter Tail MN-East Becker MN-Hubbard MN-
753 AM CDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUBBARD...NORTHERN
WADENA...NORTHEASTERN OTTER TAIL AND SOUTHEASTERN BECKER COUNTIES
UNTIL 830 AM CDT...
At 753 AM CDT, Doppler radar was tracking a strong thunderstorm near
New York Mills, or 31 miles southeast of Detroit Lakes, moving
northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Menahga, New York Mills, Sebeka, Bluffton, Nimrod, Blue Grass and
Oylen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4643 9535 4653 9550 4667 9550 4685 9496
4658 9478 4657 9478
TIME...MOT...LOC 1253Z 246DEG 30KT 4656 9529
LynchSpecial weather statement, Jun 30, 8:19 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
819 AM CDT Sun Jun 30 2019
MNZ031-032-301415-
Wadena-East Otter Tail-
819 AM CDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WADENA AND SOUTHEASTERN
OTTER TAIL COUNTIES...
At 819 AM CDT, a strong thunderstorm was located near Deer Creek, or
35 miles east of Fergus Falls, moving east at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Wadena, Verndale, Staples Airport, Deer Creek, Almora, Aldrich and
Wrightstown.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4638 9473 4637 9473 4637 9515 4623 9515
4621 9540 4639 9545 4651 9478 4639 9478
4640 9476 4638 9475
TIME...MOT...LOC 1319Z 260DEG 22KT 4632 9532
HopkinsSpecial weather statement, Jun 30, 8:53 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
853 AM CDT Sun Jun 30 2019
MNZ040-301415-
Grant-
853 AM CDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRANT COUNTY...
At 852 AM CDT, a strong thunderstorm was located near Barrett, or 31
miles south of Fergus Falls, moving east at 35 mph.
Penny size hail is possible with this storm.
Locations impacted include...
Hoffman and Barrett.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4591 9610 4595 9577 4593 9577 4593 9576
4576 9576 4576 9608
TIME...MOT...LOC 1352Z 263DEG 32KT 4583 9598
HopkinsThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:27 PM CDT | Special Weather Statement | FGF | Kittson, Marshall | 63 min |
| Jun 29, 10:28 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall | 32 min |
| Jun 29, 10:38 PM CDT | Special Weather Statement | FGF | Roseau | 22 min |
| Jun 29, 10:39 PM CDT | Special Weather Statement | FGF | Roseau | 36 min |
| Jun 29, 10:55 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Marshall, Roseau | 50 min |
| Jun 29, 11:20 PM CDT | Special Weather Statement | FGF | Pennington | 40 min |
| Jun 29, 11:31 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Lake of the Woods, Marshall, Pennington, Polk and 1 more | 59 min |
| Jun 30, 12:24 AM CDT | Special Weather Statement | FGF | Beltrami | 36 min |
| Jun 30, 12:27 AM CDT | Special Weather Statement | FGF | Beltrami | 33 min |
| Jun 30, 12:41 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 34 min |
| Jun 30, 1:00 AM CDT | Special Weather Statement | FGF | Beltrami | 60 min |
| Jun 30, 1:15 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 45 min |
| Jun 30, 1:44 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Pennington, Polk, Red Lake | 46 min |
| Jun 30, 1:54 AM CDT | Special Weather Statement | FGF | Beltrami | 51 min |
| Jun 30, 2:04 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 41 min |
| Jun 30, 2:25 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 50 min |
| Jun 30, 2:41 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 64 min |
| Jun 30, 3:07 AM CDT | Special Weather Statement | FGF | Clearwater, Hubbard | 68 min |
| Jun 30, 7:30 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 45 min |
| Jun 30, 7:53 AM CDT | Special Weather Statement | FGF | Wadena | 37 min |
| Jun 30, 7:58 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 37 min |
| Jun 30, 8:19 AM CDT | Special Weather Statement | FGF | Wadena | 56 min |
| Jun 30, 8:53 AM CDT | Special Weather Statement | FGF | Grant | 22 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.